Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 9, 2016, 10:45 PM CDT for Rock County, Wisconsin. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2016, 10:45 PM CDT (03:45 UTC)
- Expired
- Jun 9, 2016, 11:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 61 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 11:00 PM CDT | HAIL 0.5 | 5 W Janesville, WI | REPORT FROM ROCK COUNTY SHERIFF DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 633 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
216
WUUS53 KMKX 100345
SVRMKX
WIC105-100415-
/O.NEW.KMKX.SV.W.0023.160610T0345Z-160610T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 PM CDT THU JUN 9 2016
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1115 PM CDT
* AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FOOTVILLE...
OR 7 MILES SOUTHEAST OF EVANSVILLE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
JANESVILLE...BELOIT...ORFORDVILLE...FOOTVILLE...MAGNOLIA...HANOVER...
AFTON AND EMERALD GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4250 8910 4266 8931 4274 8928 4275 8923
4268 8885 4249 8902
TIME...MOT...LOC 0345Z 290DEG 18KT 4270 8920
HAIL...1.00IN
WIND...<50MPH
$$
SPM2 follow-up statements
597
WWUS53 KMKX 100355
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1055 PM CDT THU JUN 9 2016
WIC105-100415-
/O.CON.KMKX.SV.W.0023.000000T0000Z-160610T0415Z/
ROCK WI-
1055 PM CDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL ROCK COUNTY...
AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOOTVILLE...OR
NEAR JANESVILLE...MOVING EAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
JANESVILLE...BELOIT...ORFORDVILLE...FOOTVILLE...MAGNOLIA...HANOVER...AFTON
AND EMERALD GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4250 8910 4266 8931 4274 8928 4275 8923
4268 8885 4249 8902
TIME...MOT...LOC 0355Z 290DEG 18KT 4268 8914
HAIL...1.25IN
WIND...<50MPH
$$
SPM082
WWUS53 KMKX 100407
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 PM CDT THU JUN 9 2016
WIC105-100415-
/O.CON.KMKX.SV.W.0023.000000T0000Z-160610T0415Z/
ROCK WI-
1107 PM CDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN ROCK COUNTY...
AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JANESVILLE...
MOVING EAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
JANESVILLE...BELOIT...FOOTVILLE...HANOVER...AFTON AND EMERALD GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4250 8910 4260 8923 4266 8921 4275 8923
4268 8885 4249 8902
TIME...MOT...LOC 0407Z 290DEG 18KT 4266 8906
HAIL...1.25IN
WIND...<50MPH
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:29 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 9, 9:29 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 929 PM CDT THU JUN 9 2016 .UPDATE...Abbreviated discussion due to ongoing near severe/severe. Scattered thunderstorms should continue to affect southern WI through the night as low level jet grazes southern WI and warm front edges closer. Fortunately thunderstorms have remained scattered enought and moving quickly enough to prevent urban and small stream flooding in Green and Rock counties. && .AVIATION/06Z TAFS/...Will need to watch for low clouds developing in the vicinity of warm front later tonight into Friday morning along with patchy fog. && .MARINE...Southwest offshore winds may approach small craft advisory levels after warm front passage Friday afternoon. Will need to reevaluate wind speeds with new midnight forecast package. && .PREV DISCUSSION... /Issued 351 PM CDT THU JUN 9 2016/ TONIGHT...FORECAST CONFIDENCE IS MEDIUM. The showers and isolated thunderstorms associated with 850mb warm air advection (waa) and frontogenesis over southern WI will continue to diminish and slide southeast. The cloud shield from these showers kept temperatures cooler in the mid 60s today while areas north of there were able to heat into the lower/mid 70s. The convective allowing models (CAMs) have been amazingly consistent in developing a line of thunderstorms over the central MKX forecast area at 01z or 02z (8pm or 9pm) from roughly the Dells to Kenosha. Then they gradually shift the line to the northeast as the convection weakens. The forcing for these thunderstorms are going to come from the nose of the low level jet so that is why they are going to wait until early/mid evening and develop along the 850- 700mb frontogenesis. RAP model has elevated CAPE values of around 1000 j/kg or less this in southwest WI evening. The bulk shear is fairly strong around 25 to 30 kt. SPC kept southern WI in the marginal risk for severe since there will be enough elevated instability to support a few stronger wind gusts and possible large hail. FRIDAY...FORECAST CONFIDENCE IS HIGH. The 850mb warm front will lift north of the MKX forecast area by late tonight. The surface warm front will continue to progress north through the area during the day Friday. The capped environment will allow for afternoon sunshine and hot temperatures. Dewpoints could reach upper 60s for a time Friday morning, but we should mix through the afternoon so dews could mix out to the upper 50s. Max temps should be around 90 with a max heat index of around 94. FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM Forcing and lift with the 850 mb warm advection on increasing low- level southwest to west winds ahead of a short wave/MCV moves in after 03Z. Will hold off PoPs for most of the area until after 03Z then increase to likely, with an expected MCS sweeping across with the strongest convergence at 850 mb, with some contribution from differential CVA with a short wave/MCV riding the northern periphery of broad 500 mb ridge that crosses southern Wisconsin overnight Friday night. Leaning more toward lower dew points seen on ECMWF and Canadian GEM due to recent moist biases seen in the NAM and GFS, which cuts the most-unstable CAPE in half to between 800 J/kg and 1000 J/kg Friday night. Effective shear around 20 knots sufficient for organized updrafts within the elevated convection so could see some hail and gusty winds. SPC has portions of the northern CWA, closer to the boundary, in a Slight Risk with the rest of the area in a Marginal Risk. Showers and thunderstorms taper off west to east early Saturday morning with this initial surge, but 850 mb thermal ridge remains over the area with a surface trough/back-door cold front sagging south through the state. Where this trough sets up will be low-level focus for subsequent thunderstorm development, but current indications are it will be in central WI at 18Z and settling into srn Wi by 00Z. The expected clouds and late afternoon showers/storms will limit high temperatures, and with dew points around 70F will keep Heat Index values in the mid-90s. SATURDAY NIGHT INTO SUNDAY...FORECAST CONFIDENCE MEDIUM 500 MB ridge amplifies and narrows through the Northern Plains Saturday night, with the ridge axis slowly shifting towards the western Great Lakes Sunday, pushing the track of short waves/MCVs north of the forecast area. The narrowing ridge allows the back-door cold front to sag from ne to sw across the forecast area Saturday night, then stalls Sunday morning and begins to push back to the northeast Sunday afternoon as mid-upper level ridge axes shift over the state. Will push PoPs out of areas late Saturday night with the front, then bring slight chance PoPs back into the sw during the day, and spread the slight/low chance PoPs to the northeast Sunday night. Lows in the upper 50s to lower 60s behind the front with highs Sunday from the mid 70s to around 80 well-inland, with easterly winds holding readings in the upper 60s to lower 70s in the eastern third. LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM Amplified 500 mb ridge breaks down with a weak short wave trough tracking across WI Monday night, with a more vigorous trough approaching for Tuesday night and Wednesday. Differing speeds of these features and subsequent position of boundaries leads to slight chance/chance PoPs through the extended. Slightly above normal temperatures are expected Monday with near-normal readings through the rest of the period. AVIATION/00Z TAFS/... Thunderstorms are expected to develop over south central and far southeast WI early this evening, including MSN and ENW. There is more uncertainty of development over UES and MKE and northeast. These storms should drift to the northeast as they weaken overnight. The best chance for strong or possibly severe storms would run from about 00z/7 pm this evening through about 06z/ 1 am Fri. There is potential for MVFR or lower ceilings late tonight into Fri morning north of MSN to MKE, on the north side of the warm front. Low cigs and vsbys are possible in any showers/storms. In addition, the light winds and area precip should lead to areas of fog late tonight into Friday morning, especially east of Madison. MARINE... Dense fog may develop over Lake Michigan as warm and moist air flows over the relatively cool water as a warm front lifts into northern WI and MI Friday through Saturday. Winds and waves are expected to remain below small craft advisory criteria into early next week. Showers and thunderstorms are a threat on and off into Saturday. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && UPDATE...MBK TONIGHT/Friday AND AVIATION/MARINE...MRC Friday NIGHT THROUGH Thursday...REM
Hazardous weather outlook, Jun 9, 3:55 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 355 PM CDT THU JUN 9 2016 WIZ046-047-051-052-056>060-062>072-102100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 355 PM CDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WARM FRONT WILL STALL OVER SOUTHERN WISCONSIN AND REMAIN A FOCUS FOR REPEATED THUNDERSTORMS DEVELOPMENT TONIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREATS. SOME AREAS COULD RECEIVE SUCCESSIVE ROUNDS OF STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE WARM FRONT WILL LINGER INTO FRIDAY...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTHWEST OF A RIPON...RANDOLPH TO SPRING GREEN LINE AND CONTINUING THE MARGINAL RISK OF SEVERE STORMS FOR THE REST OF THE AREA FOR MAINLY FRIDAY NIGHT. HEAT INDEX READINGS WILL RISE INTO THE MIDDLE 90S OVER SOUTH CENTRAL WISCONSIN ON FRIDAY...AND THE LOWER TO MIDDLE 90S OVER MUCH OF SOUTHERN WISCONSIN ON SATURDAY. THERE WILL BE CHANCES OF THUNDERSTORMS AT TIMES SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT THROUGH FRIDAY NIGHT. LMZ643>646-102100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 355 PM CDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS WITH A MARGINAL RISK OF SEVERE STORMS. LARGE HAIL AND STRONG WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS CHANCES CONTINUE FOR FRIDAY INTO FRIDAY NIGHT WITH A MARGINAL RISK OF SEVERE STORMS. CHANCES OF THUNDERSTORMS WILL CONTINUE ON AND OFF THROUGH WEDNESDAY. DENSE FOG WILL BE POSSIBLE FRIDAY AND SATURDAY AS WARM AND HUMID AIR FLOWS OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 9, 9:08 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CDT THU JUN 9 2016
WIZ068-069-100245-
ROCK-GREEN-
908 PM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ROCK AND EAST CENTRAL
GREEN COUNTIES...
AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALBANY...OR NEAR
EVANSVILLE...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JANESVILLE...EVANSVILLE...BRODHEAD...ORFORDVILLE...ALBANY...FOOTVILLE...
NEWARK...MAGNOLIA AND HANOVER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4272 8951 4283 8937 4270 8901 4250 8921
4250 8925
TIME...MOT...LOC 0207Z 306DEG 16KT 4272 8935
MBKSpecial weather statement, Jun 9, 9:47 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 947 PM CDT THU JUN 9 2016 WIZ063-064-100315- JEFFERSON-DANE- 947 PM CDT THU JUN 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON AND NORTHEASTERN DANE COUNTIES... AT 947 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER COTTAGE GROVE... OR NEAR SUN PRAIRIE...MOVING EAST AT 15 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN MADISON...SUN PRAIRIE...MCFARLAND...MONONA...LAKE MILLS... MARSHALL...WATERLOO...COTTAGE GROVE...DEERFIELD...CAMBRIDGE...MAPLE BLUFF... LAKE RIPLEY...UTICA...ROCKDALE...UW- MADISON...DEANSVILLE...CAMP RANDALL STADIUM AND HENRY VILAS ZOO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4305 8944 4321 8926 4317 8888 4291 8900 TIME...MOT...LOC 0247Z 289DEG 12KT 4311 8920 MBK
Special weather statement, Jun 9, 9:51 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
951 PM CDT THU JUN 9 2016
WIZ068-069-100315-
ROCK-GREEN-
951 PM CDT THU JUN 9 2016
...STRONG THUNDERSTORMS WILL AFFECT WESTERN ROCK AND NORTHEASTERN
GREEN COUNTIES...
AT 950 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BROOKLYN...OR
7 MILES WEST OF EVANSVILLE...WITH ANOTHER STRONG THUNDERSTORM
LOCATED NEAR EVANSVILLE. THESE STORMS WERE MOVING EAST AT 25 MPH.
HALF INCH HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JANESVILLE...MILTON...EDGERTON...EVANSVILLE...BRODHEAD...BELLEVILLE...
ORFORDVILLE...BROOKLYN...ALBANY...FOOTVILLE...FULTON...MAGNOLIA...DAYTON...
INDIANFORD...COOKSVILLE...AFTON AND HANOVER.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4268 8956 4286 8954 4286 8937 4285 8937
4285 8927 4284 8889 4254 8908
TIME...MOT...LOC 0250Z 280DEG 20KT 4279 8944
SPMLocal storm report, Jun 9, 10:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1005 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL EVANSVILLE 42.78N 89.30W
06/09/2016 E0.25 INCH ROCK WI PUBLIC
AT COUNTY ROAD M AND HIGHWAY 14. REPORTED VIA SOCIAL
MEDIA.
&&
MBKSpecial weather statement, Jun 9, 10:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1034 PM CDT THU JUN 9 2016 WIZ063-064-069-100400- JEFFERSON-ROCK-DANE- 1034 PM CDT THU JUN 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON AND SOUTHEASTERN DANE COUNTIES... AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...OR 8 MILES NORTHEAST OF STOUGHTON...MOVING EAST AT 15 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STOUGHTON...FORT ATKINSON...JEFFERSON...LAKE MILLS...JOHNSON CREEK... DEERFIELD...CAMBRIDGE...LAKE KOSHKONONG...LAKE RIPLEY...ALBION...UTICA... ROCKDALE AND BUSSEYVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4290 8920 4308 8916 4307 8878 4281 8885 TIME...MOT...LOC 0334Z 280DEG 12KT 4298 8908 MBK
Special weather statement, Jun 9, 10:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1045 PM CDT THU JUN 9 2016 WIZ057-058-063-064-100415- JEFFERSON-COLUMBIA-DODGE-DANE- 1045 PM CDT THU JUN 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON... SOUTHWESTERN DODGE AND NORTHEASTERN DANE COUNTIES... AT 1045 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARSHALL... MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATERTOWN...LAKE MILLS...MARSHALL...WATERLOO...COTTAGE GROVE...JOHNSON CREEK...MILFORD...RICHWOOD...DEANSVILLE AND HUBBLETON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4310 8921 4329 8912 4323 8870 4307 8878 TIME...MOT...LOC 0345Z 289DEG 17KT 4319 8906 MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:43 PM CDT | Special Weather Statement | MKX | Green | 32 min |
| Jun 9, 7:58 PM CDT | Special Weather Statement | MKX | Rock | 32 min |
| Jun 9, 8:18 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 42 min |
| Jun 9, 8:58 PM CDT | Special Weather Statement | MKX | Rock | 32 min |
| Jun 9, 9:08 PM CDT | Special Weather Statement | MKX | Rock | 37 min |
| Jun 9, 9:47 PM CDT | Special Weather Statement | MKX | Dane | 28 min |
| Jun 9, 9:51 PM CDT | Special Weather Statement | MKX | Rock | 24 min |
| Jun 9, 10:11 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 34 min |
| Jun 9, 10:34 PM CDT | Special Weather Statement | MKX | Jefferson | 26 min |
| Jun 9, 10:39 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 36 min |
| Jun 9, 10:45 PM CDT | Special Weather Statement | MKX | Jefferson | 30 min |
| Jun 9, 11:13 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 32 min |
| Jun 9, 11:44 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
| Jun 9, 11:47 PM CDT | Special Weather Statement | MKX | Jefferson | 43 min |
| Jun 10, 12:05 AM CDT | Areal Flood Advisory | MKX | Jefferson, Rock, Walworth | 115 min |
| Jun 10, 12:10 AM CDT | Special Weather Statement | MKX | Walworth | 50 min |
| Jun 10, 12:13 AM CDT | Flash Flood Warning | MKX | Jefferson, Rock, Walworth | 3 hr |
| Jun 10, 12:22 AM CDT | Special Weather Statement | MKX | Jefferson | 38 min |
| Jun 10, 1:33 AM CDT | Areal Flood Advisory | MKX | Walworth | 3 hr |
| Jun 10, 2:16 AM CDT | Areal Flood Advisory | MKX | Dodge, Jefferson, Waukesha | 119 min |
| Jun 10, 6:57 PM CDT | Special Weather Statement | MKX | Columbia, Green Lake, Iowa, Marquette, Sauk | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.